Photo of Jorge

Jorge Ramirez Osorio

R&D Staff

Jorge is an applied mathematician, educator and researcher. He was born and raised in Medellín, Colombia, where He attended engineering school. Later he obtained a PhD degree in Mathematics at Oregon State University and held a postdoctoral position at the mathematics department of The University of Arizona. From 2009 until 2021, Jorge worked as an associate professor in mathematics in my hometown, at Universidad Nacional de Colombia. He joined the Systems and Decision Sciences group at ORNL in February 2022 to conduct interdisciplinary research in the theory, modeling and computation of stochastic processes applied to the natural and life sciences. 

View All
  • Vallejo S.M. Ramirez, J.M., Poveda, G.  A conceptual stochastic rainfall-runoff model of an order-one catchment under a stationary precipitation regime. Stochastic Environmental Research and Risk Assessment 35.11 (2021): 2187-2212.
  • Ramirez, J. M., Constantinescu, C. Dynamics of drainage under stochastic rainfall in river networks. Stochastics and Dynamics, 2020: 2050042.
  • Constantinescu, Corina D., Jorge M. Ramirez, and Wei R. Zhu. An application of fractional differential equations to risk theory. Finance and Stochastics 23.4 (2019): 1001-1024.
  • Restrepo, Juan M., and Jorge M. Ramirez. Transport due to Transient Progressive Waves. Journal of Physical Oceanography 49.9 (2019): 2323-2336.
  • Ramirez J.M., Moghimi S., Restrepo J.M., Modelling the Mass Exchange Dynamics of Oceanic Surface and Subsurface Oil. Ocean Modelling (129) 2018, pp. 75-92.
  • Ramirez J.M, Gupta V.K, Mesa O.J., Poveda G., Saldarriaga J., Gupta I. and Arias P. A Multi-cultural Science Education Model for Sustainability at the National University of Colombia, Medellin. Systems Research and Behavioral Science. 2017, 34 (5) 2017, p 577–584
  • Morales F.A, Ramirez J.M. Tangential fluid flow within 3D narrow fissures: Conservative velocity fields on associated triangulations and transport processes. Mathematical Methods in the Applied Sciences. 2017, 18(40), p 6316–6331.
  • Ramirez, J. M., Waymire, E. C., Thomann, E. A. Continuity of local time: an applied perspective. In: "The fascination of Probability, Statistics and Their Applications. In honour of Ole E. Barndorff-Nielsen on his 80th birthday". Springer Verlag.
  • Restrepo, J., Ramirez, J.M., Venkataramani, S. An Oil Fate Model for Shallow Waters Journal of Marine Science and Engineering, 2015, 3(4), 1504-1543
  • Quintero A., Ramirez J. M., Leal L.G. and Lopez-Kleine L. Algorithm for the Construction of a Global Enzymatic Network to be used for Gene Network Reconstruction. Current Genomics 15.5 (2014): 400-407
  • Jensen, G., Pommerenke, C., & Ramirez, J. M. (2014). On the path properties of a lacunary power series. Proc Amer Math Soc, 142(5), 1591–1606. 
  • Ramirez, J. M., Thomann, E. A., & Waymire, E. C. (2013). Advection–Dispersion Across Interfaces. Statistical Science, 28(4), 487–509.
  • Ramirez, J. M. (2012). Green's functions for Sturm-Liouville problems on directed tree graphs. Revista Colombiana De Matemáticas. 46(1), 15-25
  • Restrepo, J. M., Ramirez, J. M., McWilliams, J. C., & Banner, M. (2011). Multiscale Momentum Flux and Diffusion due to Whitecapping in Wave–Current Interactions. Journal of Physical Oceanography, 41(5), 837–856. 
  • Ramirez, J. M. (2011). Population persistence under advection–diffusion in river networks. Journal of Mathematical Biology. 65 (5), 919-942 
  • Ramirez, J. M. (2011). Multi-skewed Brownian motion and diffusion in layered media. Proc Amer Math Soc, 139(10), 3739–3752.
  • Ramirez, J. M., Thomann, E., Waymire, E., & Chastanet, J. (2008). A note on the theoretical foundations of particle tracking methods in heterogeneous porous media. Water Resour. Res., 44.
  • G. Poveda, J. Vélez, O. Mesa, A. Cuartas, J. Barco, R. Mantilla, J. Mejía, C. Hoyos, J. Ramirez, L. Ceballos, M. Zuluaga, P. Arias, B. Botero, M. Montoya, J. Giraldo, and D. Quevedo. (2007) Linking long-term water balances and statistical scaling to estimate river flows along the drainage network of Colombia. Journal of Hydrologic Engineering, 12(1), 4-13.
  • Ramirez, J. M., Thomann, E., Waymire, E. C., Haggerty, & Wood, B. D. (2006). A generalized Taylor-Aris formula and skew diffusion. Multiscale Model. Simul., 5(3), 786–801
  • Ramirez, J. M. (2006). Multiplicative cascades applied to PDEs (two numerical examples). Journal of Computational Physics. 214, 122-136